Oklahoma, 2025

Winter Storm in Oklahoma, February 18, 2025

February 18, 2025 · NWS TSA · 10 events in 10 counties and zones

A strong upper level disturbance approached the Southern Plains from the Central Rockies on the 18th. Arctic air had spread across northeastern Oklahoma ahead of this system on the 17th, and after a brief period of mixed precipitation during the early morning hours of the 18th, all the precipitation fell as snow across northeastern Oklahoma.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A strong upper level disturbance approached the Southern Plains from the Central Rockies on the 18th. Arctic air had spread across northeastern Oklahoma ahead of this system on the 17th, and after a brief period of mixed precipitation during the early morning hours of the 18th, all the precipitation fell as snow across northeastern Oklahoma. The snow continued to fall into the late evening of the 18th, and was heavy at times. Four to eight inches of snow occurred across the region. Since temperatures had fallen into the single digits and teens during the day, snow accumulated on roads, making traveling hazardous, and indeed, many accidents were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 18, 5:43 AM CST, 1 hour 17 minutes earlier. Its key messages:

  • Updated at 327 AM CST Tue Feb 18 2025
  • Significant accumulating snow expected today into this evening, especially across northeast Oklahoma and far northwest Arkansas, where a high chance for heavy snow (>4 inches) exists. Lighter accumulations of snow and some light ice (up to 0.20 inches) expected from southeast Oklahoma into west central Arkansas.
  • Gusty north winds will cause considerable blowing snow with near blizzard conditions possible in parts of northeast Oklahoma during the day today.
  • Life-threatening cold tonight through Thursday. Extreme cold warnings are in effect for much of northeast Oklahoma and far northwest Arkansas Tuesday night through Thursday morning.
Area forecast discussion, Feb 18, 5:43 AM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
543 AM CST Tue Feb 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 327 AM CST Tue Feb 18 2025

 - Significant accumulating snow expected today into this evening,
   especially across northeast Oklahoma and far northwest
   Arkansas, where a high chance for heavy snow (>4 inches)
   exists. Lighter accumulations of snow and some light ice (up
   to 0.20 inches) expected from southeast Oklahoma into west
   central Arkansas.

 - Gusty north winds will cause considerable blowing snow with
   near blizzard conditions possible in parts of northeast
   Oklahoma during the day today.

 - Life-threatening cold tonight through Thursday. Extreme cold
   warnings are in effect for much of northeast Oklahoma and far
   northwest Arkansas Tuesday night through Thursday morning.

&&

.SHORT TERM...
(Today thru Wednesday night)
Issued at 327 AM CST Tue Feb 18 2025

The combination of a bitterly cold arctic airmass moving into the
region and a strong shortwave trough approaching from the west
will provide the proverbial one-two punch needed for big winter
events here. Lift from the approaching system will increase later
this morning, and precip will begin to overspread the region. To
the north of highway 412, model soundings show a fairly quick
saturation aloft where temps are -10C or colder, indicating that
snow will be the main precip type here. It gets a little muddier
south of highway 412 to I-40, and especially south of I-40. In
this region, it takes longer to saturate the colder portions aloft
in the sounding, with a deeper layer of what is most likely
supercooled water from the surface up to H7 for much of today.
For this forecast, have leaned toward the HRRR precip type
forecast, yielding more ice and less sleet where surface temps are
below freezing. As a result, this forecast will show a broader
zone across east-central and southeast Oklahoma as well as west-
central Arkansas with a tenth to two tenths of an inch of icing
potential. The ridge tops in the Ouachitas of southeast Oklahoma
could see amounts approaching a quarter inch. Combine that with
the gustier winds on the ridge tops as well, and some broken limbs
and brief power outages are possible.

The heavier snow rates (on the order of an inch per hour) will
arrive by mid-morning across the north and will continue into the
afternoon. The strongest winds will be this morning, tapering off
gradually into the afternoon. The combination of heavy snow and
gusty winds up to around 30 mph at times will yield near blizzard
conditions across a good portion of northeast Oklahoma. Travel
will become downright dangerous. Major roads may close for a time,
including I-44.

Eventually the column will support snow south of I-40 this
evening, but also while the precipitation is ending. This will
limit snow accumulations significantly in this region. The faster
end to the precip in the model data has warranted an adjustment to
the ending time of the WSW products, to 09Z from 12Z.

An east to west elongated upper trough over southern
Canada, basically what is left of a displaced polar vortex, will
be dropping down into the CONUS this week, bringing the coldest
air we've seen this winter. The arctic cold is already making its
way into Oklahoma and Arkansas early this morning, and will
continue to shift south across the remainder of the region with
time. As temps drop into the single digits tonight into Wednesday
morning and combine with a persistent north wind at 10 to 15 mph,
this will yield very dangerous wind chills between 5 below and 20
below most areas. Colder temps are expected Wednesday night and we
keep a persistent north wind between 5 and 10 mph. As a result,
wind chills will again drop into the 5 below to 20 below range.
Given the very dangerous cold expected the next 2 nights, an
extreme cold warning remains in effect for the entire area.

Lacy

&&

.LONG TERM...
(Thursday through Monday)
Issued at 327 AM CST Tue Feb 18 2025

This portion of the forecast will be much more tranquil, and will
include a steady warming trend. A wave passing across the south-
central CONUS Saturday is not likely to yield much precip north of
the Red River, and have removed any winter precip mention for now.
Looking ahead, the upper pattern in the high latitudes will flip
back to normal, while broad ridging encompasses the western
2/3rds of the CONUS. As a result, much warmer temps are forecast
by the latter part of the weekend on into the first of next week,
though any lingering snowpack will temper the warmup some.

Lacy

&&

.AVIATION...
(12Z TAFS)
Issued at 543 AM CST Tue Feb 18 2025

VFR conditions early this morning will quickly transition to MVFR,
then IFR by late morning/ afternoon for all TAF sites across E OK
& NW AR. Wintry precipitation increases in coverage and intensity
through the morning across the region... persisting through the
afternoon and evening hours. Precip ends from NW to SE by late
evening/ early overnight. Precip type will begin as a wintry mix
across NE OK/ NW AR and rain across SE OK/ W-Central AR. With
time, precip will transition to all snow in NE OK & NW AR, with
wintry mix expanding into SE OK & W-Central AR this afternoon.
Precip is eventually expected to become all snow this evening/
early overnight across SE OK & W-Central AR, before exiting the
region tonight. Widespread IFR to LIFR conditions are expected
within heaviest snow and significant accumulations are likely
across NE OK and NW AR sites. After precip exits, MVFR cigs are
forecast overnight tonight, though there is a low chance cigs may
improve to VFR before the end of the forecast period. Winds will
be strong out of the north/northeast through the period...
gusting 20-30 kts... and blowing snow is likely to reduce vsbys
across NE OK & NW AR sites this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   23   3  14  -2 / 100  80   0   0
FSM   33  13  24   7 /  90  90   0   0
MLC   35   9  20   5 /  90  70   0   0
BVO   16   0  13  -7 / 100  80   0   0
FYV   28   5  17  -1 / 100 100   0   0
BYV   24   5  16  -3 / 100 100   0   0
MKO   32   7  16   0 / 100  90   0   0
MIO   19   2  13  -8 / 100  90   0   0
F10   29   5  17   1 /  90  80   0   0
HHW   37  16  26  10 /  90  50   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 3 AM CST Wednesday for OKZ054>064-
     067>069.

     Extreme Cold Warning from 6 PM this evening to noon CST Thursday
     for OKZ049-053>076.

     Winter Weather Advisory until 3 AM CST Wednesday for OKZ049-065-
     066-070>076.

AR...Winter Storm Warning until 3 AM CST Wednesday for ARZ001-002-010-
     011.

     Extreme Cold Warning from 6 PM this evening to noon CST Thursday
     for ARZ001-002-010-011-019-020-029.

     Winter Weather Advisory until 3 AM CST Wednesday for ARZ019-020-
     029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...43
Hazardous weather outlook, Feb 18, 4:53 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CST Tue Feb 18 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CST Tue Feb 18 2025

...DANGEROUS WINTER WEATHER IMPACTS BEGINNING TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Significant.
	AREA...Northeast Oklahoma into Northwest Arkansas.
	ONSET...This morning.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Mainly east-central and southeast Oklahoma and west-central Arkansas.
	ONSET...This morning.

	WIND CHILL.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing...ending by this evening.

DISCUSSION...

A dangerous winter storm will take aim on the region today. Heavy
snow is expected across much of northeast Oklahoma, with total
snowfall expected to range from 4 inches south to 12 inches of
snow near the Kansas and Missouri borders. Gusty north winds along
with the heavy snow will result in blowing snow, yielding near
blizzard conditions at times. Travel will become dangerous and
some major roads could close. Farther south across east-central
and southeast Oklahoma as well as west-central Arkansas, a longer
period of freezing rain is expected, with possibly some sleet
mixed in. Total ice accumulations between a tenth and two tenths
of an inch will be common, approaching a quarter inch along the
ridge tops of the Ouachitas. Some sporadic short duration power
outages could occur due to the combination of the wind and ice
accumulation on tree limbs. Bridges and overpasses may become
slick and hazardous also.

Very dangerous wind chills are expected tonight, with values
between 5 below and 20 below. The cold can be life-threatening if
precautions are not taken.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter
Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...High Wind Potential...Dangerous Wind Chill Potential.
THURSDAY and FRIDAY...Dangerous Wind Chill Potential.
SATURDAY thru MONDAY...No Hazards.

EXTENDED DISCUSSION...

A prolonged period of below zero wind chills will persist for
much of this week. Another night of very dangerous wind chills
will occur again Wednesday night into Thursday morning. Warmer
temperatures will arrive by next weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

Emergency management and first responders should have completed
preparations to respond to not only potential for heavy snow
impacts, but also potential for life-threatening cold in the
Tuesday to early Friday time frame. Provision of warming centers
or shelters will be needed from the cold.

weather.gov/tulsa contains additional information.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Craig

When
February 18, 7:00 AM CST to 11:00 PM CST
Where
Craig forecast zone
Reported by
Emergency Manager
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Winter Storm, Ottawa

When
February 18, 7:00 AM CST to 11:00 PM CST
Where
Ottawa forecast zone
Reported by
Emergency Manager
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Winter Storm, Osage

When
February 18, 8:00 AM CST to 9:00 PM CST
Where
Osage forecast zone
Reported by
Emergency Manager

Winter Storm, Washington

When
February 18, 8:00 AM CST to 9:00 PM CST
Where
Washington forecast zone
Reported by
Emergency Manager
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Winter Storm, Nowata

When
February 18, 8:00 AM CST to 10:00 PM CST
Where
Nowata forecast zone
Reported by
Emergency Manager
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Winter Storm, Tulsa

When
February 18, 8:00 AM CST to 10:00 PM CST
Where
Tulsa forecast zone
Reported by
Emergency Manager
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Winter Storm, Rogers

When
February 18, 8:00 AM CST to 11:00 PM CST
Where
Rogers forecast zone
Reported by
Emergency Manager
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Winter Storm, Mayes

When
February 18, 8:00 AM CST to 11:00 PM CST
Where
Mayes forecast zone
Reported by
Emergency Manager
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Winter Storm, Delaware

When
February 18, 8:00 AM CST to 11:00 PM CST
Where
Delaware forecast zone
Reported by
Emergency Manager
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Winter Storm, Adair

When
February 18, 8:00 AM CST to 11:00 PM CST
Where
Adair forecast zone
Reported by
Emergency Manager
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232417, 1232418, 1232414, 1232415, 1232416, 1232419, 1232420, 1232421, 1232422, 1232423.